Alert archive / Kansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 48, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at May 5, 2002, 6:25 PM CDT. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2002, 6:25 PM CDT (23:25 UTC)
- Expired
- May 5, 2002, 7:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 4:15 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, May 5, 4:15 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 415 PM CDT SUN MAY 5 2002 ...THUNDERSTORM CHANCES THE MAIN CONCERN THIS FORECAST... MOISTURE FEEDS OVER THE AREA THROUGH WEDNESDAY MORNING UNTIL A FRONT BEGINS MOVING THROUGH THE AREA. UNTIL THEN...THE COMBINATION OF WARM AIR AND INCREASED MOISTURE WILL PRESENT PROLONGED THREAT FOR THUNDERSTORMS BENEATH A SOUTHWEST H500 FLOW. THE MAIN CONCERN WILL BE HOW MUCH OF A CAPPED ATMOSPHERE IS PRESENT EACH PERIOD. THE PRESENCE OF WARM AIR...PLENTY OF MOISTURE...AND AN UPPER LEVEL TRIGGER WILL SUPPLY THE INGREDIENTS THAT WILL ALLOW ANY STORM THAT DEVELOPS TO POTENTIALLY BECOME SEVERE. BY WEDNESDAY NIGHT THE FRONT SHOULD STABILIZE THE AREA AND REDUCE THE MOISTURE ENDING THE THUNDERSTORM THREAT. BY FRIDAY...THE SOUTH FLOW BEGINS TO RETURN...WITH A CHANCE FOR THUNDERSTORMS IN THE WARM ADVECTION. ANOTHER COLD FRONT ON SUNDAY WILL ALSO BRING A CHANCE WITH LOW LEVEL CONVERGENCE. ROGERS .TOP...NONE
In the hours before
Special weather statement, May 5, 1:00 PM CDT, 5 hours 25 minutes before
KSZ008>012-020>024-026-034>040-054>056-058-059-052200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 100 PM CDT SUN MAY 5 2002 SPOTTER GROUPS AND EMERGENCY MANAGEMENT SHOULD REMAIN ALERT TO THE WEATHER. ACTIVATION MAY BE NECESSARY THIS EVENING AND OVERNIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING ACROSS NORTH CENTRAL KANSAS...AND THEN OVER NORTHEAST AND EAST CENTRAL KANSAS OVERNIGHT. ALTHOUGH THE PRIMARY THREAT FROM THE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS...TORNADOES CAN NOT BE RULED OUT. CURRENT INDICATIONS ARE THAT THE GREATEST THREAT FOR SEVERE STORMS IS ACROSS NORTH CENTRAL KANSAS. A MOIST AND UNSTABLE AIRMASS IS IN PLACE ACROSS NORTH CENTRAL NORTHEAST AND EAST CENTRAL KANSAS. MEANWHILE...LOW PRESSURE AND A DRY LINE HAVE DEVELOP OVER THE HIGH PLAINS OF COLORADO. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRY LINE DURING THE LATE AFTERNOON AND THEN MOVE EAST ACROSS NORTH CENTRAL THIS EVENING...AND EVENTUALLY NORTHEAST AND EAST CENTRAL KANSAS OVERNIGHT. STAY TUNED TO NOAA WEATHER RADIO...AND OTHER LOCAL MEDIA OUTLETS FOR THE LATEST FROM THE NATIONAL WEATHER SERVICE IN TOPEKA ON THIS POTENTIAL SEVERE WEATHER EVENT. WOLTERS
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 6:42 PM CDT | Severe Thunderstorm Warning | TOP | 63 min | |
| May 5, 6:51 PM CDT | Severe Thunderstorm Warning | TOP | 39 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.